MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE HELIX REVOLUTION ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE INC. NUVASIVE HELIX REVOLUTION ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7803117
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation as it was left in-situ with no revision procedure planned.Radiographs provided confirmed a post-operative screw fracture.It is unknown if the patient followed post-operative activity restrictions.The root cause of the screw fracture in unknown, however the surgeon reported that complete fusion has been achieved.The patient is being treated with physical therapy for residual symptoms.Labeling review: ".Warnings, cautions and precautions.Implant selection: the nuvasive helix revolution acp system is available in a variety of sizes.To insure proper sizing of implanted components.The potential for the success of the fusion is increased by selecting the correct size of the implant.These devices are not intended to be used as the sole support for the spine.Do not use the helix revolution acp system with components of other systems.Delayed union or nonunion: the nuvasive helix revolution acp system is designed to assist in providing an adequate bio-mechanical environment for fusion.It is not intended to be and must not be used as the sole support for the spine.If a delayed union or nonunion occurs the implant may fail due to metal fatigue.Patients should be fully informed of the risk of implant failure." ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).Nonunion or delayed union.Fracture of the vertebra.Neurological, vascular or visceral injury.Metal sensitivity or allergic reaction to a foreign body.Infection.Decrease in bone density due to stress shielding.Pain, discomfort or abnormal sensations due to the presence of the device." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.".
 
Event or Problem Description
On (b)(6) 2018 patient underwent an anterior cervical discectomy fusion from c3-c6 levels with no reported complications.On (b)(6) 2018 the patient felt a pop and residual pain, radiographs showed a fractured screw at the left side of c6 level.The surgeon noted fusion had been achieved and no revision will be performed.

Brand Name
NUVASIVE HELIX REVOLUTION ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8169578
Report Number2031966-2018-00174
Device Sequence Number1502306
Product Code KWQ
UDI-Device Identifier00887517138958
UDI-Public00887517138958
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093804
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7803117
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2018
Initial Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR